Psycho-Babble Medication Thread 550889

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

New combo dissolved my depression!

Posted by Curt on September 5, 2005, at 11:16:41

I am new here and want to share my recent sucess. After many, many years of medication combination and many, many different pdocs I think I have found my cure. I was taking zoloft for about a year with maybe 50% relief. Then I add the following over the past 3 months:

1. Wellbutrin 25mg every 3 hours
2. Morning Light Box 30 minutes every morning (sitting in the sun works too, but no sunscreen( it cancels the effect))
3. Phenylalanine 1000 mg per day

And get this .... 2 tablespoons of salt at bedtime. This really made the difference of the whole combo. I tried Lithium (a simple salt) and found it too depressogenic. I read some articles that regular salt has great mood stablizing and mood boosting properties. Apparently all the studies where suppress because no money could be made on regular salt (possible Pzifer would makes Zoloft).

I am back to work and dating again! I am so glad my suffering is over! My family is so glad to have the real me back.

Hope this help someone ....

Curt
3.

 

Re: New combo dissolved my depression!

Posted by willyee on September 5, 2005, at 12:35:42

In reply to New combo dissolved my depression!, posted by Curt on September 5, 2005, at 11:16:41

If theres any truth to what your saying,not saying there isnt,simple table salt???

Actualy it does make a little sense.Id like to see anyone second this.

 

Warning Salt not always good!

Posted by Tom Twilight on September 5, 2005, at 15:28:33

In reply to New combo dissolved my depression!, posted by Curt on September 5, 2005, at 11:16:41

Hey Curt

I don't mean to be 'curt' with you, I'm very glad your having success with your combo.

I also have no doubt that salt can be very helpful for some people, especially those with low sodium

Having said that I have to say that I react very badly to salt/sodium chloride.
Even quite small amounts of salt make me significantly more anxious.
High sodium levels can make some people anxious, and sodium also depletes reserves of Magnesium

So to conclude, salt can be good for some people but bad for others, like me

Here is a link which discuss some of the health effects of Sodium
http://www.acu-cell.com/pna.html

 

Re: Warning: Salt unfairly tarnished! Tom Twilight

Posted by Curt on September 5, 2005, at 17:21:36

In reply to Warning Salt not always good!, posted by Tom Twilight on September 5, 2005, at 15:28:33

> I don't mean to be 'curt' with you, I'm very glad your having success with your combo.

You can be curt with me anytime Tom. LOL

> I also have no doubt that salt can be very helpful for some people, especially those with low sodium. Having said that I have to say that I react very badly to salt/sodium chloride. Even quite small amounts of salt make me significantly more anxious.

How much did you try and did you use the iodinated form? Response to sodium chloride or salt is much like lithium (also a common salt). People respond in a bimodal fashion .... at low dose and high dose. Maybe you pass the low dose level, yet had not reached the therapeutic high dose level. This happened to me and I almost stopped. Thank god I didn't. Thank god for my new girlfriend and jobs too. LOL

> High sodium levels can make some people anxious, and sodium also depletes reserves of Magnesium

Conversely, therapeutic levels of salt will stablize magnesium levels. Also calcium and serotonin levels, thus a stablizer! Here is great article ...

Serotonergic mechanism of the lateral parabrachial nucleus and relaxin-induced sodium intake. Brain Res. 2004 Dec 24;1030(1):74-80.

They call me Curt!

 

Dr. Bob-please help

Posted by Cecilia on September 6, 2005, at 2:21:51

In reply to Re: Warning: Salt unfairly tarnished! Tom Twilight, posted by Curt on September 5, 2005, at 17:21:36

Curt, people can die from salt overload (hypernatremia). Dr. Bob, we need you to step in, because this is dangerous advice. Cecilia

 

Do you have studies with humans? Curt

Posted by Nickengland on September 6, 2005, at 7:05:59

In reply to Re: Warning: Salt unfairly tarnished! Tom Twilight, posted by Curt on September 5, 2005, at 17:21:36

Hi Curt,

>Serotonergic mechanism of the lateral parabrachial nucleus and relaxin-induced sodium intake. Brain Res. 2004 Dec 24;1030(1):74-80.


The study which you're refering to ~ a study performed on rats?

Do you have studies which are on humans?


Serotonergic mechanism of the lateral parabrachial nucleus and relaxin-induced sodium intake.

Menani JV, Barbosa SP, McKinley MJ, Wade JD, De Luca LA Jr.

Department of Physiology and Pathology, School of Dentistry, Paulista State University, 14801-903 Araraquara, Sao Paulo, Brazil. menani@foar.unesp.br

It has been shown that central or peripheral injections of the peptide relaxin induces water intake, not sodium intake in rats. Important inhibitory mechanisms involving serotonin and other neurotransmitters in the control of water and NaCl intake have been demonstrated in the lateral parabrachial nucleus (LPBN). In the present study, we investigated the effects of bilateral injections of methysergide (serotonergic receptor antagonist) into the LPBN on intracerebroventricular (i.c.v.) relaxin-induced water and NaCl intake in rats. Additionally, the effect of the blockade of central angiotensin AT(1) receptors with i.c.v. losartan on relaxin-induced water and NaCl intake in rats treated with methysergide into the LPBN was also investigated. Male Holtzman rats with cannulas implanted into the lateral ventricle (LV) and bilaterally in the LPBN were used. Intracerebroventricular injections of relaxin (500 ng/1 microl) induced water intake (5.1+/-0.7 ml/120 min), but not significant 1.8% NaCl intake (0.5+/-0.4 ml/120 min). Bilateral injections of methysergide (4 microg/0.2 microl) into the LPBN strongly stimulated relaxin-induced 1.8% NaCl intake (34.5+/-10.9 ml/120 min) and slightly increased water intake (10.5+/-4.9 ml/120 min). The pretreatment with i.c.v. losartan (100 microg/1 microl) abolished the effects of i.c.v. relaxin combined with LPBN methysergide on 1.8% NaCl intake (0.5+/-0.4 ml/120 min). Losartan (100 microg/1 microl) also abolished relaxin-induced water intake in rats injected with methysergide into the LPBN (1.6+/-0.8 ml/120 min) or not (0.5+/-0.3 ml/120 min). Losartan (50 microg/1 microl) partially reduced the effects of relaxin. The results show that central relaxin interacting with central angiotensinergic mechanisms induces NaCl intake after the blockade of LPBN serotonergic mechanisms.

Kind regards

Nick

 

Re: Do you have studies with humans?

Posted by linkadge on September 6, 2005, at 8:17:23

In reply to Do you have studies with humans? Curt, posted by Nickengland on September 6, 2005, at 7:05:59

No offence, but I don't see how that study says anything about what you are saying.

Linkadge

 

Re: Do you have studies with humans? linkadge

Posted by Nickengland on September 6, 2005, at 8:54:38

In reply to Re: Do you have studies with humans?, posted by linkadge on September 6, 2005, at 8:17:23

Hi linkadge,

I was unsure of the Correlation myself...

Kind regards

Nick

 

Re: Dr. Bob-please help Cecilia

Posted by zeugma on September 6, 2005, at 9:26:24

In reply to Dr. Bob-please help, posted by Cecilia on September 6, 2005, at 2:21:51

> Curt, people can die from salt overload (hypernatremia). Dr. Bob, we need you to step in, because this is dangerous advice. Cecilia >>


Claims that salt can alleviate depression are on the same order as claims that blame antidepressants on the death of his goldfish, except that as you say massive salt intake can be fatal. I suppose the next thing that Curt will claim is that strychnine has a therapeutic window for being antidepressant. Curt= utopizen.

-z

 

Re: blocked for year Curt

Posted by Dr. Bob on September 14, 2005, at 5:56:23

In reply to New combo dissolved my depression!, posted by Curt on September 5, 2005, at 11:16:41

> I am new here

Please don't post under more than one name at the same time. This has been an issue before, so I'm going to delete some of these posts and block you from posting for another 52 weeks.

If you or others have questions about this or about posting policies in general, please see the FAQ:

http://www.dr-bob.org/babble/faq.html#names

Follow-ups regarding these issues should be redirected to Psycho-Babble Administration. They, as well as replies to the above post, should of course themselves be civil.

Thanks,

Bob


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.